Alert archive / Wisconsin / Flash Flood Warnings in 2015
Flash Flood Warning 5, NWS Milwaukee, WI
NWS Milwaukee, WI issued this flash flood warning at Sep 17, 2015, 10:01 PM CDT for 5 counties in Wisconsin. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 17, 2015, 10:01 PM CDT (03:01 UTC)
- Expired
- Sep 18, 2015, 1:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jefferson County, WI, Kenosha County, WI, Racine County, WI, Walworth County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 24 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 626 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
224
WGUS53 KMKX 180301
FFWMKX
WIC055-059-101-127-133-180600-
/O.NEW.KMKX.FF.W.0005.150918T0301Z-150918T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1001 PM CDT THU SEP 17 2015
THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN JEFFERSON COUNTY IN SOUTHEASTERN WISCONSIN...
NORTHERN WALWORTH COUNTY IN SOUTHEASTERN WISCONSIN...
WESTERN RACINE COUNTY IN SOUTHEASTERN WISCONSIN...
NORTHWESTERN KENOSHA COUNTY IN SOUTHEASTERN WISCONSIN...
SOUTHWESTERN WAUKESHA COUNTY IN SOUTHEASTERN WISCONSIN...
* UNTIL 100 AM CDT
* AT 1000 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WHITEWATER...ELKHORN...MUKWONAGO...EAST TROY...PADDOCK LAKE...
ROCHESTER...NORTH PRAIRIE...PALMYRA...BROWNS LAKE...EAGLE LAKE...
POTTER LAKE...BOHNERS LAKE...WATERFORD NORTH...BURLINGTON...
WATERFORD...SPRINGFIELD...LA GRANGE...EAGLE...HEBRON AND HONEY
CREEK.
ADDITIONAL RAINFALL AMOUNTS OF AROUND 1 INCH ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 4294 8834 4258 8800 4257 8822 4273 8876
4293 8878
$$
DAVIS2 follow-up statements
784
WGUS73 KMKX 180412
FFSMKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1112 PM CDT THU SEP 17 2015
WIC055-059-101-127-133-180600-
/O.CON.KMKX.FF.W.0005.000000T0000Z-150918T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON WI-WALWORTH WI-RACINE WI-KENOSHA WI-WAUKESHA WI-
1112 PM CDT THU SEP 17 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTHEASTERN JEFFERSON...NORTHERN WALWORTH...WESTERN RACINE...
NORTHWESTERN KENOSHA AND SOUTHWESTERN WAUKESHA COUNTIES...
AT 1110 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. TWO TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WHITEWATER...ELKHORN...MUKWONAGO...EAST TROY...PADDOCK LAKE...
ROCHESTER...NORTH PRAIRIE...PALMYRA...BROWNS LAKE...EAGLE LAKE...
POTTER LAKE...BOHNERS LAKE...WATERFORD NORTH...BURLINGTON...
WATERFORD...SPRINGFIELD...LA GRANGE...EAGLE...HEBRON AND HONEY CREEK.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4294 8834 4258 8800 4257 8822 4273 8876
4293 8878
$$
WOOD091
WGUS73 KMKX 180553
FFSMKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1253 AM CDT FRI SEP 18 2015
WIC055-059-101-127-133-180601-
/O.EXP.KMKX.FF.W.0005.000000T0000Z-150918T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON WI-WALWORTH WI-RACINE WI-KENOSHA WI-WAUKESHA WI-
1253 AM CDT FRI SEP 18 2015
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN JEFFERSON...NORTHERN
WALWORTH...WESTERN RACINE...NORTHWESTERN KENOSHA AND SOUTHWESTERN
WAUKESHA COUNTIES WILL EXPIRE AT 100 AM CDT...
THE HEAVY RAIN IS DIMINISHING ACROSS THE AREA. HOWEVER...THE THREAT
OF RAIN WILL CONTINUE THROUGH ABOUT 2 OR 3 AM THIS MORNING. MOST OF
THE FLOODING HAS BEEN IN URBAN AREAS...SO IF YOU/RE OUT...BE
CAUTIOUS FOR ANY LINGERING STREET FLOODING. DON/T DRIVE THROUGH
WATER OF AN UNKNOWN DEPTH.
LAT...LON 4294 8834 4258 8800 4257 8822 4273 8876
4293 8878
$$
DAVISWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Sep 17, 8:38 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Sep 17, 8:38 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 838 PM CDT THU SEP 17 2015 .UPDATE... NOT MUCH TIME FOR AN UPDATE DUE TO ONGOING SEVERE WEATHER. TRENDS SHOULD BE SLOWLY WEAKENING WITH DIURNAL STABILITY KICKING IN. THAT AREA SOUTHWEST OF MADISON WAS IN A ZONE OF GOOD 850-700MB WARM AIR ADVECTION ACROSS A STABLE COLD POOL FROM EARLIER SHOWERS/STORMS. HELICITY VALUES WERE VERY HIGH. MONROE AWOS WAS EVEN PEGGED AT A SOUTHEAST WIND SUSTAINED 19KTS FOR A TIME. A CLUSTER OF DISCRETE STORMS WERE ROTATING...SOME SIGNIFICANTLY. TORNADO WARNINGS WERE ISSUED...BUT AS OF THIS WRITING...NOTHING WAS CONFIRMED AS A TOUCH DOWN OR DAMAGE. THE COLD FRONT STILL HAS TO MOVE THROUGH AND THAT WILL OCCUR AFTER MIDNIGHT. BUT AGAIN...THE INTENSITY OF THE CONVECTION SHOULD BE DIMINISHING THROUGH THE NIGHT. && .AVIATION/06Z TAFS/... LOOK FOR MVFR TO IFR CONDITIONS TO DEVELOP AHEAD OF AND JUST BEHIND THE APPROACHING COLD FRONT TONIGHT INTO FRIDAY MORNING. THE FRONT SHOULD MOVE THROUGH KMSN AROUND 4-5AM AND KMKE 6-7AM. CONDITIONS SHOULD IMPROVE TO VFR FOR A TIME FROM LATE MORNING INTO THE AFTERNOON...BUT CONDITIONS ARE EXPECTED TO DETERIORATE RAPIDLY FRIDAY AFTERNOON INTO FRIDAY NIGHT AS A LOW PRESSURE SYSTEM MOVES NORTHEAST ALONG THE STALLED COLD FRONT TO OUR SOUTH. && .PREV DISCUSSION... /ISSUED 335 PM CDT THU SEP 17 2015/ LATE THIS AFTERNOON... FORECAST CONFIDENCE MEDIUM. A LINE OF THUNDERSTORMS IS CROSSING SOUTHERN WI AND NORTHERN IL THIS AFTERNOON. IT IS ASSOCIATED WITH A MID LEVEL SHORTWAVE CROSSING THE STATE... WARM AIR ADVECTION... LOW LEVEL JET AND MOISTURE TRANSPORT OVER THE REGION. THE LINE IS HEADING INTO AN AREA OF HIGHER INSTABILITY AND BETTER SHEAR DUE TO BETTER DAYTIME HEATING WITH FEWER CLOUDS OVERHEAD TODAY. WITH TEMPS IN THE LOWER 80S AND DEWPOINTS IN THE MID TO UPPER 60S... CAPE VALUES ARE IN THE 1000 TO 1200 J/KG RANGE AND 0-6KM SHEAR IS AROUND 30 KT. THESE VALUES SUPPORT A RISK FOR SOME HIGH WIND GUSTS AND AN ISOLATED HAIL THREAT SO WE ARE KEEPING A CLOSE EYE ON THE CONVECTION. SHOWERS AND THUNDERSTORMS ENTERING SOUTHWEST WI ARE IN AN AREA ALREADY WORKED OVER BY EARLIER CONVECTION TODAY AND ARE NOT EXPECTED TO BECOME STRONG AS THEY SPREAD EAST THROUGH EARLY EVENING. TONIGHT... FORECAST CONFIDENCE MEDIUM. THE COLD FRONT IS LOCATED OVER NORTHEAST AND CENTRAL MN AS OF 3 PM THIS AFTERNOON. IT WILL REACH SOUTH CENTRAL WI BETWEEN 09Z AND 12Z /4-7 AM/ EARLY SATURDAY MORNING. THERE IS CONVECTION GOING ON ALONG IT AND AHEAD OF IT. SOUTHERN WI CAN EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP ASSOCIATED WITH CONTINUOUS WARM AIR ADVECTION... MOISTURE TRANSPORT AND THE NOSE OF THE LOW LEVEL JET THROUGH LATE EVENING. NOT SURE ABOUT WHERE EXACTLY THESE WILL DEVELOP AND IF THEY WILL BE ABLE TO BECOME STRONG OR NOT. THE CURRENT CONVECTION IS PUTTING A DENT INTO THE CAPE AND ADDING CIN... AND I AM NOT SURE IF WE WILL HAVE TIME TO RECOVER BEFORE STORMS GO ELEVATED. THUS... SPC KEPT US IN THE SLIGHT RISK FOR SEVERE FROM MADISON AND WEST FOR TONIGHT. THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS RIGHT ALONG THE COLD FRONT AS IT CROSSES SOUTHERN WI LATE TONIGHT. FRIDAY... FORECAST CONFIDENCE MEDIUM. EXPECT LOW CLOUDS AND MAYBE A FEW SHOWERS TO LINGER ACROSS SOUTHERN WI FRIDAY MORNING. SHOWERS AND A FEW THUNDERSTORMS ARE POSSIBLE WITH LINGERING INSTABILITY LINGERING THROUGH FRIDAY AFTERNOON... DEPENDING ON HOW MUCH SUNSHINE CAN BREAK THROUGH THE CLOUDS. WINDS WILL BE LIGHT AND THERE MAY BE AREAS OF FOG FRIDAY MORNING. FRIDAY NIGHT - CONFIDENCE...MEDIUM CONTINUING THE IDEA OF A HIGH POP SCENARIO WITH SURFACE/850 WAVE MOVING ALONG 850/925 BAROCLINIC ZONE. MID LEVEL SHORTWAVE ARRIVES WITH DECENT CVA COMING INTO PLAY AS THE EVENING AND OVERNIGHT HOURS WEAR ON. MORE OF A DEF ZONE SETUP. 850 FRONTOGENETICAL FORCING LOOKS PRETTY STRONG ALONG WITH A FAIR AMOUNT OF 700-300 MILLIBAR Q-VECTOR CONVERGENCE. 06Z NAM HAD REALLY INTENSIFIED SURFACE LOW WITH LARGE QPF DEF ZONE ACROSS WI. THE 12Z NAM HAS TEMPERED THE 6Z RUN SOMEWHAT BUT IDEA OF A WIDESPREAD RAINFALL EVENT STILL THERE. SO WILL KEEP THE VERY HIGH POPS GOING. SATURDAY - CONFIDENCE...MEDIUM MID LEVEL SHORTWAVE SHIFTS EAST INTO THE EASTERN LAKES WITH APPRECIABLE AVA WORKING INTO SRN WI. WILL CONFINE ANY LINGERING SHRA TO THE EARLY MORNING HRS WITH MOS/RH PROGS SHOWING CLEARING SKIES TAKING HOLD WITH TIME. LOW LEVEL THERMAL TROUGH MOST PRONOUNCED IN THE MORNING WITH SOME MODIFICATION NOTED INTO THE AFTN HRS. SUNDAY THROUGH WEDNESDAY - CONFIDENCE...MEDIUM LOOKS LIKE A QUIET AND OVERALL SEASONAL PERIOD WITH A FAIRLY LARGE AREA OF HIGH PRESSURE INFLUENCING THE CONDITIONS. MID LEVEL FLOW BECOMES CYCLONIC AGAIN SUNDAY AND SUNDAY NIGHT THOUGH BOTH THE NAM AND GFS SHOW A NEARLY PARCHED COLUMN SO WILL LEAVE THE QUIET SUPERBLEND POPS ESSENTIALLY AS IS. 500 MILLIBAR HEIGHTS THEN BUILD AGAIN INTO MID WEEK. 925 TEMPS START TO CLIMB BACK UP AGAIN THROUGH THE TEENS CELSIUS TUESDAY INTO WEDNESDAY. THURSDAY - CONFIDENCE...LOW THE GFS BREAKS DOWN THE MID LEVEL RIDGE WITH SOME SHORTWAVE ENERGY WHILE THE ECMWF HANGS ONTO A MORE BROAD SW ANTICYCLONIC FLOW WITH ANY SHORTWAVE ACTIVITY STILL WELL TO THE WEST. FOR NOW THE SUPERBLEND POPS ARE MORE REFLECTIVE OF THE MORE PROGRESSIVE GFS SOLUTION. AVIATION/00Z TAFS/...SHOWERS AND THUNDERSTORMS TRACKING ACROSS SOUTHERN WI AS OF 3 PM MAY PRODUCE WIND GUSTS UP TO 35 KT BUT THEY ARE SHOWING SIGNS OF WEAKENING. THERE IS A CHANCE FOR THUNDERSTORMS THROUGH THE EVENING. A COLD FRONT WILL TRACK SOUTHEAST THROUGH WISCONSIN TONIGHT. THUNDERSTORM CHANCES INCREASE JUST AHEAD OF THE FRONT IN SOUTH CENTRAL WI THIS EVENING AND ARE EXPECTED ALONG THE FRONT OVERNIGHT. MVFR CIGS AND VSBYS ARE ANTICIPATED FRIDAY MORNING AS THE SHOWERS DIMINISH DUE TO THE COLD AIR ADVECTION BEHIND THE FRONT. SHOWERS AND MAYBE THUNDER ARE POSSIBLE DURING THE DAY FRIDAY... BUT WE EXPECT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS FRIDAY NIGHT AHEAD OF ANOTHER COLD FRONT. MARINE...SOUTH WINDS OF 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS NORTH OF PORT WASHINGTON WILL DIMINISH THIS EVENING. WINDS AND WAVES REMAIN MARGINAL SOUTH OF PORT WASHINGTON. THUNDERSTORMS ARE EXPECTED IN THE NEARSHORE WATERS BY LATE AFTERNOON AND AGAIN TONIGHT AHEAD OF A COLD FRONT. SOME STORMS COULD PRODUCE STRONG WIND GUSTS AND HAIL. WINDS WILL BE LIGHTER ON FRIDAY. THEY WILL BECOME NORTHEAST IN THE AFTERNOON. THEN A STRONG COLD FRONT WILL DROP SOUTH THROUGH LAKE MICHIGAN EARLY SATURDAY MORNING. NORTH GALE FORCE GUSTS COULD ACCOMPANY THE FRONT. THE MODELS VARY ON THE WIND SPEEDS WITH THIS SYSTEM... SO WILL HOLD OFF ON A GALE WATCH AT THIS TIME. BEACHES...WITH SOUTH WINDS OF 15 TO 25 KNOTS AND WAVES OF 3 TO 5 FEET...A BEACH HAZARD STATEMENT FOR THE BEACHES OF SHEBOYGAN COUNTY LINES UP WITH THE SMALL CRAFT ADVISORY IN EFFECT. HAZARDOUS CONDITIONS WILL LINGER INTO THE EVENING BEFORE WINDS AND WAVES LOWER. A MODERATE SWIM RISK EXISTS AT THE LAKE MICHIGAN BEACHES FROM OZAUKEE COUNTY SOUTH THROUGH KENOSHA COUNTY THROUGH EARLY EVENING. A STRONG COLD FRONT WILL DROP SOUTH THROUGH LAKE MICHIGAN EARLY SATURDAY MORNING. NORTH WIND GUSTS OF 40 MPH OR HIGHER COULD ACCOMPANY THE FRONT AND CAUSE HIGH WAVES AND DANGEROUS CURRENTS. A BEACH HAZARDS STATEMENT MAY BE NEEDED. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...BEACH HAZARDS STATEMENT UNTIL 10 PM CDT THIS EVENING FOR WIZ052. LM...SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR LMZ643. && UPDATE...DAVIS TONIGHT/FRIDAY AND AVIATION/MARINE...MRC FRIDAY NIGHT THROUGH THURSDAY...COLLAR
Hazardous weather outlook, Sep 17, 9:17 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 917 PM CDT THU SEP 17 2015 WIZ046-047-051-052-056>060-062>072-190230- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 917 PM CDT THU SEP 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT LOOK FOR THUNDERSTORMS ACROSS MUCH OF SOUTHERN WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY WEST OF MADISON WITH A MARGINAL RISK ELSEWHERE ACROSS SOUTHERN WISCONSIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THUNDERSTORMS MOVE BACK INTO SOUTHERN WISCONSIN FRIDAY AFTERNOON AND FRIDAY NIGHT AS LOW PRESSURE MOVES NORTHEAST ACROSS NORTHERN ILLINOIS AND SOUTHEAST WISCONSIN. HEAVY RAINFALL WILL BE POSSIBLE. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS DURING THIS TIME THAT COVERS ALL BUT THE FAR NORTHWEST SECTIONS OF SOUTHERN WISCONSIN. MODERATE TO HIGH SWIM RISKS ARE EXPECTED AT TIMES FROM FRIDAY NIGHT THROUGH SATURDAY AT LAKE MICHIGAN BEACHES FROM SHEBOYGAN COUNTY SOUTH TO KENOSHA COUNTY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. LMZ643>646-190230- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 917 PM CDT THU SEP 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED AS A WEAK COLD FRONT APPROACHES. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS FRIDAY AFTERNOON WITH THUNDERSTORMS LIKELY FRIDAY NIGHT. SMALL CRAFT OR GALE CONDITIONS ARE EXPECTED FRIDAY NIGHT AND SATURDAY. WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Sep 17, 4:04 PM CDT, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
404 PM CDT THU SEP 17 2015
WIZ052-172130-
SHEBOYGAN-
404 PM CDT THU SEP 17 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SHEBOYGAN COUNTY...
AT 404 PM CDT...A STRONG THUNDERSTORM WAS NEAR HOWARDS GROVE...MOVING
NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SHEBOYGAN...HOWARDS GROVE...ELKHART LAKE...JOHNSONVILLE AND HAVEN.
LAT...LON 4376 8792 4386 8805 4389 8800 4389 8774
4385 8773 4381 8773 4378 8771
TIME...MOT...LOC 2104Z 235DEG 17KT 4384 8789
BSHSpecial weather statement, Sep 17, 4:13 PM CDT, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 413 PM CDT THU SEP 17 2015 WIZ062-067-172145- LAFAYETTE-IOWA- 413 PM CDT THU SEP 17 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN IOWA AND NORTHERN LAFAYETTE COUNTIES... AT 413 PM CDT...A STRONG THUNDERSTORM WAS OVER BELMONT...OR 9 MILES SOUTHWEST OF MINERAL POINT...MOVING EAST AT 40 MPH. WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MINERAL POINT...BELMONT...ARGYLE...BLANCHARDVILLE...LAMONT... HOLLANDALE AND YELLOWSTONE LAKE ST PARK. LAT...LON 4297 8984 4270 8984 4271 9032 4281 9038 TIME...MOT...LOC 2113Z 258DEG 35KT 4276 9030 BSH
Local storm report, Sep 17, 5:47 PM CDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
547 PM CDT THU SEP 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG 1 NE JANESVILLE 42.69N 89.00W
09/17/2015 ROCK WI 911 CALL CENTER
TREES AND BRANCHES DOWN INCLUDING ONE LARGE UPROOTED
TREE.
&&
MGSpecial weather statement, Sep 17, 6:03 PM CDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
603 PM CDT THU SEP 17 2015
WIZ056-057-063-172330-
SAUK-COLUMBIA-DANE-
603 PM CDT THU SEP 17 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN SAUK...
COLUMBIA AND NORTHEASTERN DANE COUNTIES...
AT 603 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR WISCONSIN DELLS TO MAPLE BLUFF...AND MOVING EAST
AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
MADISON...SUN PRAIRIE...FITCHBURG...MIDDLETON...WAUNAKEE...BARABOO...
PORTAGE...MCFARLAND...MONONA...WINDSOR...MARSHALL...WISCONSIN
DELLS...LAKE WISCONSIN...DEFOREST...COTTAGE GROVE...LODI...LAKE
DELTON...POYNETTE...DEERFIELD AND PARDEEVILLE.
LAT...LON 4364 8932 4321 8901 4302 8901 4301 8942
4364 8985
TIME...MOT...LOC 2303Z 267DEG 22KT 4367 8977 4313 8939
BSHSpecial weather statement, Sep 17, 6:27 PM CDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
627 PM CDT THU SEP 17 2015
WIZ047-057-058-063-064-180000-
JEFFERSON-GREEN LAKE-COLUMBIA-DODGE-DANE-
627 PM CDT THU SEP 17 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT COLUMBIA...NORTHWESTERN
JEFFERSON...SOUTHWESTERN DODGE AND NORTHEASTERN DANE COUNTIES...
AT 625 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR PORTAGE TO DEERFIELD...AND MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...SUN PRAIRIE...PORTAGE...LAKE MILLS...
COLUMBUS...COTTAGE GROVE...JOHNSON CREEK...PARDEEVILLE...CAMBRIDGE
AND MILFORD.
LAT...LON 4363 8901 4320 8882 4298 8873 4297 8912
4316 8924 4326 8940 4351 8950 4364 8962
TIME...MOT...LOC 2325Z 249DEG 27KT 4362 8948 4304 8906
BSHSpecial weather statement, Sep 17, 7:26 PM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 726 PM CDT THU SEP 17 2015 WIZ056>058-062>072-180230- SAUK-COLUMBIA-DODGE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...BARABOO...PORTAGE...WISCONSIN DELLS... BEAVER DAM...DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS... WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...MONROE... JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...KENOSHA 726 PM CDT THU SEP 17 2015 ...BE ALERT FOR THUNDERSTORMS PRODUCING VERY HEAVY RAIN... THUNDERSTORMS WILL CONTINUE TO ROLL ACROSS SOUTHERN WISCONSIN THIS EVENING...LIKELY DIMINISHING BY OR SHORTLY AFTER MIDNIGHT. UNTIL THEN...BE ALERT FOR THE POTENTIAL OF LOCALIZED FLOODING DUE TO VERY HEAVY RAIN FROM REPETITIVE THUNDERSTORM ACTIVITY. MANY AREAS WERE ALREADY HIT WITH HEAVY RAIN THIS AFTERNOON AND ANY ADDITIONAL HEAVY RAIN WILL RAISE THE THREAT FOR FLOODING. WE WILL BE KEEPING AN EYE ON RAINFALL RATES AND AMOUNTS AND...IF NEEDED...WILL ISSUE FLASH FLOOD WARNINGS OR FLOOD ADVISORIES. IN ADDITION TO THE HEAVY RAIN...A FEW OF THE STORMS COULD PRODUCE HAIL AND STRONG GUSTY WINDS. THE STORMS ARE MOVING RATHER QUICKLY TO THE EAST NORTHEAST AT 30 MPH.
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 7:45 PM CDT | Tornado Warning | MKX | Lafayette | 15 min |
| Sep 17, 7:48 PM CDT | Severe Thunderstorm Warning | MKX | Lafayette | 27 min |
| Sep 17, 7:51 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Rock, Walworth | 24 min |
| Sep 17, 7:57 PM CDT | Tornado Warning | MKX | Green, Lafayette | 33 min |
| Sep 17, 8:20 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Green, Lafayette | 25 min |
| Sep 17, 8:40 PM CDT | Severe Thunderstorm Warning | MKX | Green | 35 min |
| Sep 17, 8:49 PM CDT | Areal Flood Advisory | MKX | Dane, Jefferson | 3 hr |
| Sep 17, 9:11 PM CDT | Flash Flood Warning | MKX | Jefferson | 3 hr |
| Sep 17, 9:15 PM CDT | Severe Thunderstorm Warning | MKX | Green, Rock | 45 min |
| Sep 17, 10:49 PM CDT | Flash Flood Warning | MKX | Kenosha | 3 hr |
| Sep 17, 11:34 PM CDT | Areal Flood Advisory | MKX | Green, Rock | 116 min |
| Sep 17, 11:41 PM CDT | Special Marine Warning | MKX | 94 min | |
| Sep 18, 3:51 AM CDT | Flash Flood Watch | MKX | Dane, Green, Jefferson, Kenosha, Lafayette, Milwaukee and 4 more | 23 hr |
| Sep 18, 5:15 AM CDT | Small Craft Advisory | MKX | 35 hr |
Nearby
Flash Flood Warnings in Wisconsin, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.